MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CORACOID DRILL; CANNULATED SURGICAL DRILL

MEDOS INTERNATIONAL SARL CORACOID DRILL; CANNULATED SURGICAL DRILL
Model Number 288201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an arthroscopic shoulder stabilization procedure on (b)(6) 2022, it was observed that the coracoid drill device was broken and did not drill properly.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: both photo and device were received for evaluation.Upon visual inspection of the photo, it was found that the drill tip was broken.According with the visual inspection of the photo, this complaint can be confirmed.The possible root cause can be attributed to hard and repeated use, since this device is reusable, the continuous use and sterilization process can cause metal fatigue leading to a broken drill tip, however, this cannot be conclusively determined.Upon visual inspection of the device, it was found that the drill tip was broken.The device's shaft had no structural anomalies.According with the visual inspection, this complaint can be confirmed.The possible root cause can be attributed to hard and repeated use, since this device is reusable, the continuous use and sterilization process can cause metal fatigue leading to a broken drill tip, however, this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device 20k04 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
CORACOID DRILL
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle CH-24-00
SZ   CH-2400
6013142063
MDR Report Key13635584
Report Number1221934-2022-00657
Device Sequence Number2226044
Product Code HTW
UDI-Device Identifier10886705026791
UDI-Public10886705026791
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288201
Device Catalogue Number288201
Device Lot Number20K04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/16/2022
03/29/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date03/17/2022
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown